Alert archive / Pennsylvania / Beach Hazards Statements in 2022
Beach Hazards Statement 7, NWS Cleveland, OH
NWS Cleveland, OH issued this beach hazards statement at Jul 5, 2022, 3:45 AM EDT for Erie County, Pennsylvania. It took effect at Jul 5, 2022, 11:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2022, 3:45 AM EDT (07:45 UTC)
- In effect from
- Jul 5, 2022, 11:00 AM EDT
- Expired
- Jul 5, 2022, 3:44 PM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659 WHUS41 KCLE 050745 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 345 AM EDT Tue Jul 5 2022 PAZ001-051545- /O.NEW.KCLE.BH.S.0007.220705T1500Z-220706T0000Z/ Northern Erie- 345 AM EDT Tue Jul 5 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...High risk of rip currents expected. * WHERE...Northern Erie County. * WHEN...From 11 AM EDT this morning through this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
2 follow-up statements
813 WHUS41 KCLE 051329 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 929 AM EDT Tue Jul 5 2022 PAZ001-052130- /O.CON.KCLE.BH.S.0007.220705T1500Z-220706T0000Z/ Northern Erie- 929 AM EDT Tue Jul 5 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High risk of rip currents expected. * WHERE...Northern Erie County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Wind and wave action will cause currents on the lakeshore. Swimmers should not enter the water. Currents can carry swimmers away from shore through a sand bar and along structures extending out into the lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
772 WHUS41 KCLE 051944 CFWCLE Coastal Hazard Message National Weather Service Cleveland OH 344 PM EDT Tue Jul 5 2022 PAZ001-052045- /O.CAN.KCLE.BH.S.0007.000000T0000Z-220706T0000Z/ Northern Erie- 344 PM EDT Tue Jul 5 2022 ...BEACH HAZARDS STATEMENT IS CANCELLED... The beach hazards statement has been cancelled. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this beach hazards statement went out at Jul 5, 2:44 AM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 5, 2:44 AM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Cleveland OH
244 AM EDT Tue Jul 5 2022
.SYNOPSIS...
A warm front lifts northward across the region through mid
morning, likely moving north of Lake Erie during the afternoon. Low
pressure moves across Ontario this evening pushing a cold front
slowly southward through the overnight. This boundary will then
wobbles across central and northern Ohio through Thursday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
Warm front lifts across the region through sunrise, likely
lifting north of Lake Erie by early afternoon. Zone a warm/moist
advection ahead of the warm front will assist with convection
moving east southeast from Michigan. There is a bit of 850 mb
jet energy assisting with the strength of these storms but
locations east of a line from Sandusky to Marion remain rather
dry at the lower levels. So we are thinking that anything
moving across the eastern 2/3rds of the CWA should be elevated
without a severe risk. However west of the above mentioned line
will have the best lift from the 850 mb jet and slightly better
instability to work with. We will monitor locations west of a
line from Toledo to Marion for a stronger wind gusts through mid
morning.
Plenty of outflow boundaries to assist with low level
convergence this afternoon. Problem we are having now is where
exactly the boundaries will be located. We do now that the
atmosphere will become very humid this afternoon into the evening
as we continue to advect low level moisture. Late afternoon
into the evening cape values are expected to exceed 3000 j/kg
with good low level lapse rates. So the atmosphere is primed to
produce significant updrafts beginning early evening then
continuing into the overnight. Strong damaging winds remain the
main threat but larger hail may occur with the initial
convection that develops late afternoon into the evening.
So here is the scenario we are thinking for this forecast
package and we will adjust from there. The morning convection
leaves an outflow boundary over/near the southwestern CWA. A
lake boundary and a cold front approaching from the north will
also be potential focal points to initiate convection. These
boundaries may all convection to develop late afternoon into
the evening, potentially becoming a cluster of storms across
the western CWA. This organized cluster of storms likely forms
between I-75 and I-71 and gradually moves southeastward through
the overnight. Elsewhere along the cold front as it sags
southward an isolated severe storm is possible. However there is
not a significant signal in the models to pinpoint these storms
across NE OH into NW PA.
It is expected to be hot and humid this afternoon. The most
significant heat looks to be across NW OH at this point so have
hoisted a heat advisory for locations near and east of line from
Marion to Port Clinton.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The jet stream resides to our north with a jet streak over the
northeast US and one over the southern Canadian Prairies on
Wednesday. These jet streaks are somewhat marginal (only about 80-90
kts at peak speed) but should provide periods of modest synoptic-
scale lift in the form of upper-level divergence, especially
Thursday and Thursday night when we reside in the right entrance
region of the second jet streak. Looking at the mid-levels,
generally west to northwest flow persists through the short term
period with hints in model guidance of a few weak shortwave troughs
propagating southeast across the area through the short term period.
At the surface, a cold front will likely be located somewhere over
central to southern Ohio by 12Z Wednesday. By Wednesday and
Wednesday night, the thermal gradient looks unclear with most model
guidance have the theta-e gradient become more diffuse as the cold
front moves south towards the Ohio Valley. Uncertainty remains on
the location of this front on Thursday and Thursday night but
general expectation is for this front to remain south of the area in
the Ohio Valley.
Showers and thunderstorms are generally expected within the vicinity
of this front, with locally highest PoPs towards the southern part
of the CWA (central Ohio) on Wednesday. PoPs increase on Thursday
and Thursday night as upper-level divergence increases with the
right entrance region of that jet streak overhead. Have ~60% for a
good chunk of central and northwest Ohio Thursday afternoon/night.
Modest CAPE in the vicinity of the front should allow for at least
scattered thunderstorm potential, with greatest CAPE values expected
to the south and lower CAPE/thunderstorm potential (to near zero)
over Lake Erie and towards northwest Pennsylvania. Forecast deep
layer bulk shear values of 30-35 kts suggest the potential for some
organized severe convection Thursday afternoon/evening but weak
forcing and uncertainty on front placement yields very low
confidence in severe thunderstorm potential. Flash flooding may be
possible near the boundary but again, uncertainty remains with the
location of that boundary.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
By Friday, upper-level jet support remains with greatest shower and
thunderstorm chances towards central Ohio. CAPE/shear values
generally lower than previous several days so chance of severe
thunderstorms is quite low for Friday. By Saturday, the upper-level
jet departs to the east, ushering in surface high pressure across
the Great Lakes area Saturday and Sunday, allowing for quiet weather
conditions Saturday through Monday. Temperatures generally near
normal.
&&
.AVIATION /06Z Tuesday THROUGH Saturday/...
Warm front moving across the region with showers/thunderstorms
expected to move east and southeast across northern OH and
northwestern PA through mid morning. Brief MVFR/IFR conditions
with the convection this morning then improving to VFR late
morning into late afternoon.
Another round of thunderstorms develop along and south of a cold
front that slowly drifts southward through the night. Most
organized storms look to be west of I-71. MVFR/IFR conditions
once again anticipated around the thunderstorms.
Winds become southwesterly at 10-20 knots with higher gusts as
convective debris cloudiness thins late morning into the
afternoon. Higher gusts expected near thunderstorms. Winds
become northwesterly as the cold front sags southward through
the overnight hours.
Outlook...Non-VFR in scattered/numerous thunderstorms Wednesday
through Friday.
&&
.MARINE...
Low pressure moves east across the central/northern Great Lakes
region tonight through Tuesday with an associated warm front lifting
northeast across Lake Erie tonight through early Tuesday afternoon.
Winds behind the warm front become southwesterly with speeds in the
15-20 kts range, potentially locally up to 25 kts. Its possible that
a brief small craft advisory is needed some time for tonight through
Tuesday afternoon but confidence just wasn't high enough in wind
speeds in the nearshore zones, considering that a large component of
the wind will be offshore. A cold front moves south across the lake
Tuesday evening, weakening wind speeds dramatically with prevailing
wind direction out of the northeast by Tuesday night or Wednesday
morning. Northeast winds prevail on Lake Erie through the rest of
the week and into the weekend.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory from 1 PM this afternoon to 10 PM EDT this
evening for OHZ003-006-017.
PA...None.
MARINE...Small Craft Advisory from 11 AM this morning to 5 PM EDT this
afternoon for LEZ148-149.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...MM
MARINE...SaundersHazardous weather outlook, Jul 4, 4:05 PM EDT, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 405 PM EDT Mon Jul 4 2022 LEZ142>149-162>169-OHZ007>009-013-014-018>023-027>033-036>038-047- PAZ002-003-052015- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Ottawa-Sandusky-Erie-Geauga-Ashtabula Inland-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 405 PM EDT Mon Jul 4 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a slight risk of severe thunderstorms Tuesday. Isolated thunderstorms are possible late afternoon into the evening, then a more widespread round is possible overnight. The main threats should be strong damaging winds and hail. However a low chance of a tornado exists. Locally heavy rain is possible with any of the thunderstorms that develop Tuesday through Thursday. Stay alert Wednesday through Thursday with additional rounds of severe weather possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006-017-052015- Lucas-Wood-Hancock- 405 PM EDT Mon Jul 4 2022 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 10 PM EDT TUESDAY... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-089-PAZ001-052015- Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 405 PM EDT Mon Jul 4 2022 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a moderate risk for rip currents on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Pennsylvania, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.